Advances in Differential Equations

The effect of geometry of the domain boundary in an elliptic Neumann problem

Daomin Cao and Ezzat S. Noussair

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we consider the problem $$ \begin{cases} -\Delta u + \mu u= u^{2^* -1 -{\varepsilon}} \quad \hbox{in } \Omega \\ u>0 \quad \hbox{in } \Omega \ \quad \frac{\partial u}{\partial \nu} =0 \quad \hbox{on } \partial \Omega \end{cases} $$ where $\Omega$ is a bounded, smooth domain in ${\mathbb R}^N (N\geq 3),\ 2^* = \frac{2N}{N-2}, \ \mu>0, \ {\varepsilon} \in [0, \frac{4}{N-2})$, $\nu$ is the unit outward normal vector to $\partial \Omega$. We show the topological effect of superlevel and/or sublevel sets of the function of mean curvature of $\partial \Omega$ on the number of one- or multipeak positive solutions as ${\varepsilon} \to 0$ for fixed $\mu$ and $\mu \to +\infty$ for ${\varepsilon} =0$. The solutions obtained concentrate at some boundary points with negative mean curvature (for ${\varepsilon}>0 $ small) or positive mean curvature (for ${\varepsilon}=0, \ \mu$ large).

Article information

Source
Adv. Differential Equations Volume 6, Number 8 (2001), 931-958.

Dates
First available in Project Euclid: 2 January 2013

Permanent link to this document
https://projecteuclid.org/euclid.ade/1357140553

Mathematical Reviews number (MathSciNet)
MR1828499

Zentralblatt MATH identifier
1140.35411

Subjects
Primary: 35J60: Nonlinear elliptic equations
Secondary: 35B40: Asymptotic behavior of solutions 35B45: A priori estimates

Citation

Cao, Daomin; Noussair, Ezzat S. The effect of geometry of the domain boundary in an elliptic Neumann problem. Adv. Differential Equations 6 (2001), no. 8, 931--958. https://projecteuclid.org/euclid.ade/1357140553.


Export citation